Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 43, NWS Albuquerque, NM

April 21, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 21, 2011, 7:23 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 22, 2011, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 7:23 AM MDT (13:23 UTC)
In effect from
Apr 22, 2011, 10:00 AM MDT
Expired
Apr 22, 2011, 8:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WWUS85 KABQ 211323
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 AM MDT THU APR 21 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY
EVENING FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO BELOW
SIGNIFICANT SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FRIDAY LATE MORNING THROUGH EARLY
EVENING FOR THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG WINDS
AND LOW HUMIDITY...

.SOUTHWEST WINDS WILL INCREASE STEADILY THIS MORNING...SCOURING
OUT THE INCREASED LOW LEVEL MOISTURE ACROSS THE EASTERN PLAINS.
CRITICAL FIRE WEATHER WILL DEVELOP ACROSS THE NORTHEAST HIGHLANDS
AROUND NOON THEN EXPAND IN COVERAGE TO COVER MUCH OF THE EASTERN
PLAINS AND THE WESTERN HIGHER TERRAIN. TEMPERATURES WILL BE ABOVE
SEASONAL LEVELS ALL ZONES.

ANOTHER ROUND OF CRITICAL CONDITIONS IS EXPECTED ACROSS THE EASTERN
PLAINS ON FRIDAY. POOR HUMIDITY RECOVERIES AND ABOVE NORMAL
TEMPERATURES THURSDAY NIGHT SHOULD SET THE STAGE FOR ANOTHER
STRONGER WIND FLOW ON FRIDAY WITH CRITICAL CONDITIONS DEVELOPING
BEFORE NOON. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL
ACROSS THE EASTERN PLAINS AS WELL.

NMZ103-104-107-108-212130-
/O.UPG.KABQ.FW.A.0040.110422T1600Z-110423T0200Z/
/O.NEW.KABQ.FW.W.0043.110422T1600Z-110423T0200Z/
/O.CON.KABQ.FW.W.0042.110421T1800Z-110422T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
723 AM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. 

* AREA AND TIMING...MOST AREAS EXCEPT THE HIGHEST TERRAIN WILL 
  SEE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND 
  LAST INTO THE EARLY EVENING. THE MOST CRITICAL AREA WILL BE 
  FOUND ALONG THE LINE FROM ESTANCIA TO TRUJILLO TO CAPULIN 
  DURING THE MID TO LATE AFTERNOON HOURS TODAY. THE MOST 
  CRITICAL AREA FRIDAY AFTERNOON IS EXPECTED ALONG THE 
  INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS TO TUCUMCARI. 

* 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE IN THE SINGLE 
  DIGITS MOST AREAS BOTH THURSDAY AND FRIDAY. HUMIDITY ACROSS 
  THE HIGHER ELEVATIONS WILL RANGE BETWEEN 10 TO 15 PERCENT ON 
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-105-106-109-212130-
/O.CON.KABQ.FW.W.0042.110421T1800Z-110422T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
723 AM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* AREA AND TIMING...THE MOST CRITICAL AREAS WILL BE FOUND ALONG 
  AND WEST OF THE CONTINENTAL DIVIDE MID TO LATE AFTERNOON ON 
  FRIDAY. SPOTTIER CRITICAL CONDITIONS WILL BE FOUND ACROSS THE 
  MIDDLE AND UPPER RIO GRANDE VALLEY DURING THE MID TO LATE 
  AFTERNOON. 

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 25 MPH WITH GUSTS 
  BETWEEN 35 TO 40 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL RANGE FROM 5 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
171 
WWUS85 KABQ 212103
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON THROUGH EARLY
EVENING FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO BELOW
SIGNIFICANT SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FRIDAY LATE MORNING THROUGH EARLY
EVENING FOR THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG WINDS
AND LOW HUMIDITY...

.GUSTY WINDS COMBINED WITH LOW HUMIDITY WILL CONTINUE TO IMPACT
MOST OF NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON INTO THE
EARLY EVENING. TEMPERATURES WILL BE ABOVE TO WELL ABOVE NORMAL
MAKING FOR AN UNSTABLE ATMOSPHERE. THE LOWEST HUMIDITY AND MOST CRITICAL
CONDITIONS WILL BE FOUND ACROSS PORTIONS OF THE EASTERN PLAINS AND
THE RIO GRANDE VALLEY WITHIN SOCORRO COUNTY.

ANOTHER ROUND OF CRITICAL CONDITIONS WILL AFFECT THE EASTERN
PLAINS ON FRIDAY. POOR HUMIDITY RECOVERIES AND ABOVE NORMAL
TEMPERATURES TONIGHT WILL SET THE STAGE. TEMPERATURES WILL BE
SEVERAL DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS. 

NMZ103-104-107-108-220200-
/O.CON.KABQ.FW.W.0042.000000T0000Z-110422T0200Z/
/O.CON.KABQ.FW.W.0043.110422T1600Z-110423T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
303 PM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY. 

* AREA AND TIMING...MOST AREAS EXCEPT THE HIGHEST TERRAIN WILL SEE
  CRITICAL FIRE WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND
  LAST INTO THE EARLY EVENING. THE MOST CRITICAL AREA WILL BE
  FOUND ALONG THE LINE FROM ESTANCIA TO TRUJILLO TO CAPULIN THE
  REST OF TODAY. THE MOST CRITICAL AREA FRIDAY AFTERNOON IS
  EXPECTED ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS
  TO TUCUMCARI.

* 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE IN THE SINGLE 
  DIGITS MOST AREAS BOTH THURSDAY AND FRIDAY. HUMIDITY ACROSS 
  THE HIGHER ELEVATIONS WILL RANGE BETWEEN 10 TO 15 PERCENT ON 
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-105-106-109-220200-
/O.CON.KABQ.FW.W.0042.000000T0000Z-110422T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
303 PM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...THE MOST CRITICAL AREAS WILL BE FOUND ALONG
  AND WEST OF THE CONTINENTAL DIVIDE AS WELL AS ACROSS PORTIONS OF
  THE MIDDLE RIO GRANDE VALLEY...ESPECIALLY SOCORRO COUNTY THE
  REST OF THE AFTERNOON. 

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 25 MPH WITH GUSTS
  BETWEEN 35 TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL RANGE FROM 5 TO 12
  PERCENT WITH THE LOWEST READINGS ACROSS THE MIDDLE RIO GRANDE
  VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
161 
WWUS85 KABQ 220158
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT THU APR 21 2011

...RED FLAG WARNING IN EFFECT FRIDAY LATE MORNING THROUGH EARLY
EVENING FOR THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG WINDS
AND LOW HUMIDITY...

.ANOTHER ROUND OF CRITICAL CONDITIONS WILL AFFECT THE EASTERN
PLAINS ON FRIDAY. POOR HUMIDITY RECOVERIES AND ABOVE NORMAL
TEMPERATURES TONIGHT WILL SET THE STAGE. TEMPERATURES WILL BE
SEVERAL DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS.

NMZ103-104-107-108-221400-
/O.EXP.KABQ.FW.W.0042.000000T0000Z-110422T0200Z/
/O.CON.KABQ.FW.W.0043.110422T1600Z-110423T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
758 PM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY. 

* AREA AND TIMING...THE MOST CRITICAL AREA FRIDAY AFTERNOON IS
  EXPECTED ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS
  TO TUCUMCARI...BETWEEN THE HOURS OF NOON AND 6 PM MDT.

* 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO
  50 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE IN THE SINGLE
  DIGITS MOST AREAS FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-105-106-109-220300-
/O.EXP.KABQ.FW.W.0042.000000T0000Z-110422T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
758 PM MDT THU APR 21 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS ARE DIMINISHING BELOW CRITICAL VALUES ACROSS MOST OF WESTERN
NEW MEXICO THIS EVENING...THUS THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE. THE AREA AROUND GALLUP MAY SEE CRITICAL FIRE WEATHER
CONDITIONS THROUGH 9 PM MDT.

$$

40
458 
WWUS85 KABQ 221300
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 AM MDT FRI APR 22 2011

...RED FLAG WARNING IN EFFECT FROM LATE MORNING THROUGH EARLY
EVENING TODAY FOR THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG
WINDS AND LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL AFFECT THE EASTERN PLAINS
AGAIN TODAY. WINDY CONDITIONS ALONG WITH VERY LOW RELATIVE
HUMIDITIES AND ABOVE NORMAL TEMPERATURES THIS AFTERNOON WILL SET
THE STAGE. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL
ACROSS THE EASTERN PLAINS.

NMZ103-104-107-108-230200-
/O.CON.KABQ.FW.W.0043.110422T1600Z-110423T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
700 AM MDT FRI APR 22 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* AREA AND TIMING...THE MOST CRITICAL AREA THIS AFTERNOON IS
  EXPECTED ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS
  TO TUCUMCARI...BETWEEN THE HOURS OF NOON AND 6 PM MDT.

* 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 
  50 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE IN THE SINGLE
  DIGITS MOST AREAS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:35 AM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 21, 3:35 AM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 AM MDT THU APR 21 2011

.DISCUSSION...
OVERALL MADE LITTLE CHANGE TO THE SHORT AND MEDIUM RANGE FORECAST. A
THIN MOIST LAYER BTWN 400-300MB THIS MORNING AND AN UPPER LEVEL JET
CORE NEAR 80 KNOTS OVER THE CENTRAL MT CHAIN IS PROVIDING ANOTHER
ROUND OF HIGH CLOUDS. THE 08Z SFC ANALYSIS SHOWS EASTERLY LOW LEVEL
FLOW OVER THE PLAINS USHERING IN SHALLOW MOISTURE. 08Z NASA SPORT
LOW CLOUD BASE PRODUCT SHOWS LOW CLOUDS DEVELOPING AND EXPANDING
FROM WEST TX INTO SE PLAINS AS ANTICIPATED. THE LOW LEVEL FRONT
HAS MADE IT ALL THE WAY TO THE CENTRAL MT CHAIN WHERE DEWPOINTS
ARE IN THE LOW 30S...WHICH WAS CAPTURED EXCEPTIONALLY WELL BY THE
PAST SEVERAL RUNS OF THE NAM12. THIS BNDRY WILL MIX OUT QUICKLY BY
LATE THIS MORNING FROM WEST TO EAST AS STRONG MIXING TRANSPORTS
VERY DRY 700-500MB LAYER WINDS TO THE SFC. WIND ADVISORIES WILL BE
POSTED FOR PORTIONS OF THE NE PLAINS AND HIGHLANDS. TEMPS WILL BE
MUCH WARMER TODAY OVER THE EAST AND NEARLY THE SAME CENTRAL/WEST.

700-500MB LAYER WINDS WILL SHIFT MORE WESTERLY FRIDAY HOWEVER LAPSE
RATES ARE NOT AS STEEP THUS CONDITIONS WILL NOT BE AS WINDY. AREAS
PRONE TO DOWNSLOPE WINDS HOWEVER ALONG THE CENTRAL MT CHAIN SUCH AS
LAS VEGAS...CLINES CORNERS...VAUGHN...AND MOUNTAINAIR MAY BE CLOSE
TO WIND ADVISORY. WILL CONTINUE TO MONITOR THIS TREND. ANOTHER LOW
LEVEL BNDRY WILL SLIP SOUTH INTO THE PLAINS FRIDAY NIGHT...BRINGING
IN BETTER MOISTURE AND COOLER TEMPS.

600-200MB LAYER MOISTURE WILL INCREASE AHEAD OF THE NEXT WAVE FOR
SATURDAY. MODELS ARE TRENDING SLIGHTLY WETTER AND FURTHER SOUTH WITH
THE NEXT UPPER JET CORE SO HAVE RAISED POPS TO CHANCE FOR THE HIGH
TERRAIN ACROSS NORTHERN NM. LOW CLOUDS MAY DEVELOP ONCE AGAIN OVER
THE FAR EASTERN PLAINS THRU SUNDAY MORNING.

SUNDAY INTO EARLY NEXT WEEK THE GFS AND EURO CONTINUE TO STRUGGLE ON
THE OVERALL PATTERN. THE GFS IS FARTHER NORTH AND MUCH DRIER WITH
BREEZY AND MILD CONDITIONS EASTER SUNDAY THEN WINDY TO VERY WINDY
MONDAY AND TUESDAY. THE EURO IS STILL FARTHER SOUTH...WETTER...AND
MUCH COOLER WITH WETTING PRECIPITATION OVER MANY AREAS ALONG AND
NORTH OF I40 SUNDAY NIGHT INTO MONDAY. LEFT EXTENDED TO AN APPROX
COMPROMISE BTWN THE TWO SOLUTIONS.

GUYER

&&

.AVIATION...
LOW LEVEL MOISTURE HAS INCREASED ACROSS THE EAST IN THE WAKE OF A
BACK DOOR FRONT. THIS SUPPORTS THE POTENTIAL FOR SOME LOW CLOUDS AND
POSSIBLE MVFR CONDITIONS ACROSS THE EASTERN PLAINS INCLUDING KROW
AND KTCC AND THE AREA FROM RATON TO LAS VEGAS. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH PERIOD. SOUTHWEST WINDS WILL BE ON THE
INCREASE BY MIDDAY WITH PEAK VALUES OVER THE HIGH TERRAIN OF THE
WEST AND OVER AND EAST OF THE CENTRAL TERRAIN. GUSTS WILL REACH 35
TO 40 KTS IN THESE AREAS.  WINDS DECREASE 03Z TO 06Z THURSDAY
EVENING WITH GUSTY WEST WINDS OVER AND JUST EAST OF THE CENTRAL
MOUNTAINS FOR OVERNIGHT HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.FIRE WEATHER...
MORE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS IN STORE FOR THE
NEXT WEEK.

SOUTHWEST WINDS INCREASE TODAY ESPECIALLY OVER THE CENTRAL MOUNTAINS
AND ADJACENT HIGHLANDS WHERE A WIND ADVISORY IS IN PLACE. THE HIGHER
TERRAIN ACROSS THE WEST WILL ALSO BE A FAVORED AREAS.  MIN RH VALUES
TO BE BELOW 15 PERCENT ALL AREAS EXCEPT THE NORTH CENTRAL HIGH
TERRAIN AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALL
ZONES...WITH BEST CONFIDENCE ACROSS THE EASTERN ZONES...THOUGH START
TIME IS A LITTLE LATER WITH THIS EVENT DUE TO LOW LEVEL MOISTURE
INCREASES ACROSS THE EAST.  IN FACT...CURRENT EARLY MORNING RH
RECOVERIES ARE CURRENTLY GOOD ACROSS MUCH OF THE EAST WITH POOR
VALUES LIMITED TO SOUTHERN PORTIONS OF THE RIO GRANDE VALLEY.
CRITICAL CONDITIONS MAY BE A BIT SPOTTIER ACROSS THE WEST...BUT
STILL LIKELY. BY TONIGHT...OVERNIGHT RH RECOVERIES RETURN TO THE
POOR TO FAIR LEVELS THAT HAVE BEEN SO COMMON OF LATE.

WINDS BECOME MORE WESTERLY ON FRIDAY AND AN UPPER LEVEL TROUGH
CROSSES NORTH OF THE STATE.  WITH THE LOW LEVEL MOISTURE SCOURED OUT
OF THE EAST...CRITICAL FIRE WEATHER CONDITIONS DEVELOP A BIT EARLIER
ALONG INTERSTATE 40 IN THE EAST CENTRAL HIGHLANDS AND PLAINS...
INCREASING DURING THE AFTERNOON HOURS TO THE TEXAS BORDER. THE WATCH
ISSUED YESTERDAY HAS BEEN UPGRADED TO A RED FLAG WARNING. ANOTHER
BACK DOOR FRONT MOVES INTO THE NORTHEAST THEN EAST CENTRAL PLAINS
LATE FRIDAY INTO SATURDAY WITH MODEST INCREASES IN MOISTURE AND
OVERNIGHT RH RECOVERIES.

WITH LOW LEVEL EASTERLY FLOW REACHING THE CENTRAL MOUNTAIN ON
SATURDAY...MIN RH VALUES LOOK TO BE ABOVE 15 PERCENT IN PORTIONS OF
THE EASTERN HALF OF THE STATE. AN UPPER LEVEL TROUGH DEEPENS WEST OF
THE STATE AND CURRENT GRIDS CARRY A SLIGHT CHANCE OF PRECIPITATION
ACROSS THE NORTH.

THE CHANCE OF PRECIPITATION CONTINUES ACROSS THE NORTH ON SUNDAY AS
THE TROUGH CROSSES NEW MEXICO. ASSOCIATED LOW LEVEL SOUTHWEST FLOW
DEVELOPS BY MID DAY SUNDAY AND SOME CRITICAL FIRE WEATHER CONDITIONS
MAY BE POSSIBLE OVER THE EAST CENTRAL HIGHLANDS.  CHANCES OF
CRITICAL FIRE WEATHER CONDITIONS ARE MORE LIKELY ACROSS THE EAST ON
MONDAY AS WEST TO NORTHWEST SURFACE FLOW STRENGTHENS.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  43  66  38 /   0   0   0   0
DULCE...........................  70  32  62  33 /   0   0   0   0
CUBA............................  76  35  69  32 /   0   0   0   0
GALLUP..........................  74  38  69  34 /   0   0   0   0
EL MORRO........................  72  33  66  28 /   0   0   0   0
GRANTS..........................  77  43  71  35 /   0   0   0   0
QUEMADO.........................  73  36  71  34 /   0   0   0   0
GLENWOOD........................  79  42  77  38 /   0   0   0   0
CHAMA...........................  63  34  57  31 /   0   0   0   0
LOS ALAMOS......................  72  49  66  43 /   0   0   0   0
PECOS...........................  70  39  64  36 /   0   0   0   0
CERRO/QUESTA....................  70  35  61  30 /   0   0   0   5
RED RIVER.......................  60  33  53  29 /   5   5   0   5
ANGEL FIRE......................  64  36  56  29 /   5   0   0   5
TAOS............................  72  39  66  31 /   0   0   0   0
MORA............................  68  46  62  31 /   0   0   0   5
ESPANOLA........................  79  40  73  35 /   0   0   0   0
SANTA FE........................  75  42  68  39 /   0   0   0   0
SANTA FE AIRPORT................  78  46  71  42 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  79  47  74  45 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  81  53  75  49 /   0   0   0   0
ALBUQUERQUE VALLEY..............  82  50  77  45 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  82  48  78  43 /   0   0   0   0
LOS LUNAS.......................  84  46  79  41 /   0   0   0   0
RIO RANCHO......................  82  48  76  40 /   0   0   0   0
SOCORRO.........................  88  54  85  50 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  74  44  71  43 /   0   0   0   0
TIJERAS.........................  76  45  73  41 /   0   0   0   0
MORIARTY/ESTANCIA...............  78  44  72  36 /   0   0   0   0
CLINES CORNERS..................  75  45  69  40 /   0   0   0   0
GRAN QUIVIRA....................  79  49  76  40 /   0   0   0   0
CARRIZOZO.......................  82  52  79  50 /   0   0   0   0
RUIDOSO.........................  74  48  70  42 /   0   0   0   0
CAPULIN.........................  75  41  69  33 /   0   0   0   5
RATON...........................  79  43  73  40 /   0   0   0   5
SPRINGER........................  78  45  73  38 /   0   0   0   0
LAS VEGAS.......................  75  46  69  33 /   0   0   0   0
CLAYTON.........................  81  47  78  38 /   0   0   0   5
ROY.............................  77  43  72  39 /   0   0   0   0
CONCHAS.........................  85  50  81  46 /   0   0   0   0
SANTA ROSA......................  84  52  80  47 /   0   0   0   0
TUCUMCARI.......................  86  51  84  44 /   0   0   0   0
CLOVIS..........................  84  49  84  45 /   0   5   0   0
PORTALES........................  85  48  85  45 /   0   5   0   0
FORT SUMNER.....................  85  53  84  45 /   0   0   0   0
ROSWELL.........................  90  56  90  54 /   0   0   0   0
PICACHO.........................  86  50  82  51 /   0   0   0   0
ELK.............................  80  53  76  46 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ101>109.

RED FLAG WARNING FROM 10 AM TO 8 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ512>515-527>529-531-532.

&&

GUYER/05
Hazardous weather outlook, Apr 21, 5:51 AM MDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT THU APR 21 2011

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF NORTHERN AND
CENTRAL NEW MEXICO WHERE LOW HUMIDITY COMBINED WITH STRONG WIND
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WIND ADVISORIES ARE
IN EFFECT THIS AFTERNOON FOR THE SANGRE DE CRISTO MOUNTAINS AND
NORTHEAST HIGHLANDS WHERE SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RED FLAG WARNING IS IN EFFECT FRIDAY FROM THE CENTRAL MOUNTAIN
CHAIN EAST ACROSS THE EASTERN PLAINS WHERE LOW HUMIDITY COMBINED
WITH STRONG WIND WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

ADDITIONAL STRONG WIND AND CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:42 AM MDTWind AdvisoryABQ15 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.